I have been taking .5 mg Ativan and .5 Lexapro for almost 2 months now for anxiety. I wanted to get off both meds after reading some of the horrid side effects. It worked for a few weeks where I felt back to my old self. Lately, I am experiencing rapid heart beat and mild panic/anxiety attacks. I wanted to find more natural ways to control my anxiety but I am dreading the withdrawal symptoms I may go through. If anybody has any advice please let me know. I will be seeing my doctor this Tuesday and will let her know what I wanted to do. Thanks.
Benzodiazepines can very well be addicting meds, they are a schedule class III drug, the same category as Vicoden. From rxlist "Use of benzodiazepines, including lorazepam, may lead to physical and psychological dependence." So i would definitely talk with your doctor before stopping these meds, you might have to do a slow taper. Best of luck to you!
Benzos are an addictive drug, and abrupt stoppage can cause seizures, though that rarely happens, because they are also an anti-seizure medication. While ssris and snris aren't technically addictive, it's just a technicality, since stopping them can be as hard as stopping any addictive drug. However, it can also be very easy, and if you've only been on it a short time most likely will be. Psychiatrists know better how to do this than regular docs, and some psychiatrists are a lot better than others.
And by the way, the fact a drug is addictive or like an addictive drug isn't a reason to take it or not take it necessarily -- it is a sign to be cautious, not to never take something. That depends on how badly you might need it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.